Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 3, NWS Key West, FL

January 13, 2013

NWS Key West, FL issued this small craft advisory at Jan 13, 2013, 10:21 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2013, 10:21 AM EST (15:21 UTC)
Expired
Jan 13, 2013, 5:00 PM EST
In force
7 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WHUS72 KKEY 131521
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1021 AM EST SUN JAN 13 2013

GMZ042>044-052>055-072>075-132200-
/O.NEW.KKEY.SC.Y.0003.130113T1521Z-130113T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1021 AM EST SUN JAN 13 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS.

* WINDS AND WAVES...A WIND SURGE HAS INCREASED FLOW TO NEAR 20 KNOTS
  AND GUSTY ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL. WINDS ARE
  EXPECTED TO DECREASE LATER THIS AFTERNOON. SEAS WILL BE 5 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 3:55 AM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Jan 13, 3:55 AM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
355 AM EST SUN JAN 13 2013

.DISCUSSION...
.CURRENTLY...
WIDELY SCATTERED SHOWERS ARE MOVING ACROSS THE MIDDLE AND LOWER KEYS.
A LONG WAVE TROUGH IS MOVING TROUGH THE MISSISSIPPI VALLEY WHILE A
LARGE DEEP LAYER RIDGE RSIDES ALONG THE EASTERN UNITED STATES
COASTLINE. WINDS ARE OUT OF THE EAST TO SOUTHEAST NEAR 15 KNOTS WITH
HIGHER GUSTS IN AND AROUND SHOWERS ON THE COASTAL WATERS. THE ISLAND
TERMINALS ARE REPORTING NEAR 10 KNOTS WITH A FEW GUSTS IN SHOWERS
THAT PASS NEARBY.

.FORECAST...
THE DOMINANT FACTOR IN THE FORECAST REMAINS THE LARGE RIDGE
STRETCHING NORTH TO SOUTH ALONG THE ATLANTIC COASTAL STATES. THE
SURFACE RIDGE IS STACKED UNDERNEATH A DEEP LAYER RIDGE ALOFT WHICH
CONTINUES TO BLOCK THE PROGRESSIVE PATTERN ACROSS THE CENTRAL UNITED
STATES FROM REACHING SOUTH FLORIDA AND THE KEYS AREA THROUGH NEXT
WEEK. EXPECT WINDS TO RELAX THROUGH MID WEEK BUT MAY BACK OFF THE
GUIDANCE ON THE TIMING...WITH A MORE GRADUAL SOLUTION. WILL ALSO GO
WITH PERSISTENCE AND KEEP DIME POPS IN THE NOCTURNAL PERIODS THROUGH
MONDAY NIGHT IN CONSIDERATION OF THE LACK OF CHANGE IN THE PATTERN.
OTHERWISE NO SIGNIFICANT CHANGES EXPECTED THROUGH WEEKS END.

&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION ON HAWK CHANNEL AND THE FLORIDA
STRAITS OVERNIGHT DUE TO EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS.
SMALL CRAFT ARE URGED TO EXERCISE CAUTION THROUGH SUNDAY DUE TO EAST
TO SOUTHEAST WINDS OF 15 TO 20 KNOTS. NO CAUTIONARY OR ADVISORY
STATEMENTS ARE EXPECTED MONDAY THROUGH THURSDAY NIGHT.

&&

.AVIATION...
WIDELY SCATTERED SHOWERS AND OCCASIONAL MVFR CIGS AROUND 2500 FEET
WILL CONTINUE TO AFFECT THE KEY WEST AND MARATHON TERMINALS AND
VICINITIES THROUGH THE PREDAWN AND EARLY MORNING HOURS. SHOWER
ACTIVITY SHOULD DECREASE AFTER 13Z...WITH VFR CONDITIONS THEN
PREVAILING THROUGH SUNDAY EVENING. SURFACE WINDS WILL REMAIN FROM
THE EAST TO SOUTHEAST AT 10 TO 15 KNOTS.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1981...THE LOW TEMPERATURE
IN KEY WEST WAS 41 DEGREES. THIS SET TIED ALL-TIME RECORD FOR MINIMUM
TEMPERATURE MEASURED IN KEY WEST...WHICH WAS INITIALLY SET ON JANUARY
12TH OF 1886. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  81  74  81  73 / -  -  -  -
MARATHON  83  74  83  73 / -  -  -  -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........BWC
AVIATION/NOWCASTS.....JACOBSON

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 13, 5:11 AM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
511 AM EST SUN JAN 13 2013

FLZ076>078-GMZ031>034-042>044-052>055-072>075-141015-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
511 AM EST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BWC

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.